Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 233, NWS Atlanta, GA

July 22, 2010Spalding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 22, 2010, 6:57 PM EDT for Spalding County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2010, 6:57 PM EDT (22:57 UTC)
Expired
Jul 22, 2010, 7:32 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Spalding County, GA

The radar

The Atlanta radar (KFFC), 34 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 7:07 PM EDTTSTM WND DMG4 E Griffin, GASPALDING COUNTY 911 RELAYED REPORTS OF 2 DOWNED TREES. ONE TREE FELL ONTO A HOUSE CAUSING DAMAGE AND THE OTHER FELL ONTO POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1109 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS52 KFFC 222257
SVRFFC
GAC255-222345-
/O.NEW.KFFC.SV.W.0233.100722T2257Z-100722T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT THU JUL 22 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SUNNY SIDE TO 7 MILES EAST OF GRIFFIN...MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HIGHLAND MILLS...EXPERIMENT...ZETELLA AND ROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3336 8435 3335 8424 3333 8422 3333 8415
      3330 8412 3330 8409 3329 8409 3324 8413
      3318 8413 3321 8442
TIME...MOT...LOC 2257Z 346DEG 9KT 3333 8427 3326 8414

$$
3 follow-up statements
429 
WUUS52 KFFC 222310 CCA
SVRFFC
GAC255-222345-
/O.COR.KFFC.SV.W.0233.100722T2257Z-100722T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT THU JUL 22 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SPALDING COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  SUNNY SIDE TO 7 MILES EAST OF GRIFFIN...MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HIGHLAND MILLS...EXPERIMENT...ZETELLA AND ROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...EXCESSIVE CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3336 8435 3335 8424 3333 8422 3333 8415
      3330 8412 3330 8409 3329 8409 3324 8413
      3318 8413 3321 8442
TIME...MOT...LOC 2257Z 346DEG 9KT 3333 8427 3326 8414

$$
970 
WWUS52 KFFC 222316
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT THU JUL 22 2010

GAC255-222345-
/O.CON.KFFC.SV.W.0233.000000T0000Z-100722T2345Z/
SPALDING GA-
716 PM EDT THU JUL 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN SPALDING COUNTY...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EXPERIMENT TO WALKER MILL...MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3334 8424 3333 8422 3333 8419 3332 8419
      3332 8415 3330 8412 3330 8409 3324 8413
      3318 8413 3320 8432
TIME...MOT...LOC 2316Z 346DEG 9KT 3328 8426 3321 8413

$$



19
425 
WWUS52 KFFC 222332
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT THU JUL 22 2010

GAC255-222341-
/O.CAN.KFFC.SV.W.0233.000000T0000Z-100722T2345Z/
SPALDING GA-
732 PM EDT THU JUL 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SPALDING COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR EASTERN 
SPALDING COUNTY HAS WEAKENED CONSIDERABLY AND IS NO LONGER SEVERE. 
OCCASIONAL CLOUD-TO-GROUND LIGHTNING ALONG WITH LIGHT TO MODERATE 
RAIN WILL CONTINUE ACROSS EASTERN SPALDING COUNTY FOR ANOTHER 30 
MINUTES...THEN SHOULD END.

LAT...LON 3334 8424 3333 8422 3333 8419 3332 8419
      3332 8415 3330 8412 3330 8409 3324 8413
      3318 8413 3320 8432
TIME...MOT...LOC 2331Z 346DEG 9KT 3324 8425 3317 8412

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:25 PM EDT, 32 minutes earlier.

Area forecast discussion, Jul 22, 6:25 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT THU JUL 22 2010

.AVIATION...
TSRA REMAINING JUST EAST AND SOUTH OF ATL THIS AFTERNOON...AND
SHOULD REMAIN THAT WAY THROUGH THIS EVENING. THUS...WILL MAINTAIN CB
MENTION THROUGH 01Z. SIMILAR SCENARIO SHOULD UNFOLD FRIDAY WITH
ISOLATED AFTERNOON STORMS DEVELOPING. COVERAGE EXPECTED TO BE
LIMITED ENOUGH TO ONLY WARRANT CB MENTION THEN AS WELL. WINDS NW
THIS EVENING BECOMING LIGHT OVERNIGHT AND TRANSITIONING TO NE BY
FRIDAY MORNING.

//ATL CONFIDENCE...
HIGH CONFIDENCE ON MOST ELEMENTS...EXCEPT MEDIUM CONFIDENCE ON EXACT
TIMING OF WIND SHIFT TO THE NORTHEAST LATE TONIGHT/EARLY FRIDAY.

07
&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE SOUTHEAST WHILE THE
WESTERN PERIPHERY OF THE SURFACE RIDGE CENTERED OVER THE ATLANTIC
PERSISTS IN INFLUENCING THE CWA. THE UPPER RIDGE IS FORECAST TO
STRENGTHEN AND WILL SHIFT TOWARD THE CAROLINA COAST. THE CWA WILL
STILL REMAIN UNDER THE RIDGE AND BOTH THE GFS AND NAM WANT TO KEEP
US DRY FRIDAY AND SATURDAY. DESPITE THE LOW POPS FROM THE GFS/NAM
AND THE UPPER RIDGE IN PLACE...STILL THINK THAT ISOLATED DIURNAL
CONVECTION WILL BE ABLE TO DEVELOP AND HAVE THUS GENERALLY INCLUDED
20 PERCENT FOR POPS FOR THE AFTERNOON AND EARLY EVENING THROUGH
THE SHORT TERM. FORECAST SB CAPE VALUES WILL BE NEAR 1500-2000
J/KG DURING THE AFTERNOON WHILE SHEAR WILL REMAIN MINIMAL...THUS
THE MAIN THREATS WITH THE AFTERNOON THUNDERSTORMS WILL BE GUSTY
WIND AND LOCALIZED HEAVY RAIN.

GFS HAS COME A LITTLE MORE INTO LINE WITH THE ECMWF IN REGARDS TO THE
MOISTURE ASSOCIATED WITH TROPICAL DEPRESSION THREE AND BRINGS THE
INCREASED MOISTURE TO THE CENTRAL GULF COAST ON SATURDAY. REFER TO
THE NATIONAL HURRICANE CENTER FOR THE LATEST ADVISORY INFORMATION.
THIS SYSTEM MAY HELP TO INCREASE OUR RAIN CHANCES ACROSS THE
SOUTHERN PORTION OF THE CWA SATURDAY AFTERNOON AND THUS INCLUDED
SLIGHTLY HIGHER POPS...30 PERCENT...ACROSS THE EXTREME SOUTH OF
THE CWA.

TEMPS ARE GENERALLY A MAV/MET BLEND WITH SOME TWEAKS. TEMPS WILL
REMAIN ABOVE AVERAGE BUT NOT FORECASTING TEMPS TO BREAK ANY
RECORDS.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
UPPER LEVEL RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHEAST
AT THE BEGINNING OF THE LONG TERM. A FRONT ASSOCIATED WITH THE
UPPER LOW OVER EASTERN CANADA WILL STRETCH ACROSS THE OHIO RIVER
VALLEY REGION ON SUNDAY. BOTH THE GFS AND ECMWF INDICATE THE
BOUNDARY REMAINING NORTHWARD OF THE CWA AS WHAT IS CURRENTLY
TROPICAL DEPRESSION THREE PUSHES NORTHWARD ALONG THE
CENTRAL/WESTERN GULF COAST. THIS SYSTEM IS ABSORBED INTO THE
BOUNDARY ON TUESDAY AND THE GFS INDICATES THE MOISTURE ASSOCIATED
WITH THE COMBINED SYSTEM MOVING INTO THE STATE WEDNESDAY NIGHT. BY
THE END OF THE LONG TERM...THE UPPER RIDGE WILL SHIFT SOUTHWARD
AND THEN TOWARD THE WEST AND BE CENTERED OVER THE ARKLATEX REGION
BY THURSDAY.

11
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  98  73  98  74 /  20  20   5  20  20
ATLANTA         76  96  76  95  76 /  20  20   5  20  20
BLAIRSVILLE     70  91  70  88  71 /  20  20  10  20  20
CARTERSVILLE    71  98  72  97  72 /  20  20  10  20  20
COLUMBUS        76  98  76  96  76 /  20  20   5  20  20
GAINESVILLE     75  96  75  95  75 /  20  20  10  20  20
MACON           74  98  73  97  76 /  20  20   5  20  20
ROME            72  98  73  97  73 /  20  20  10  20  20
PEACHTREE CITY  72  96  72  95  72 /  20  20   5  20  20
VIDALIA         75  97  75  96  76 /  20  20   5  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MARION...MONTGOMERY...PEACH...PULASKI...PUTNAM...SCHLEY...
STEWART...SUMTER...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER...WHEELER...
WILCOX...WILKES...WILKINSON.

&&

07/11
Hazardous weather outlook, Jul 22, 5:59 AM EDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 AM EDT THU JUL 22 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
559 AM EDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE...MAINLY THIS
AFTERNOON AND EVENING. ALSO...HIGH HEAT INDEX VALUES FOR PARTS OF
CENTRAL GEORGIA THIS AFTERNOON.

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE SOUTHEAST THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY RAIN...AND WINDS GUSTING TO NEAR 45 MPH.

.OTHER HAZARDS...
HEAT INDEX VALUES OF 105 TO 108 ARE POSSIBLE OVER PARTS OF CENTRAL
GEORGIA. FOR MORE INFORMATION ON THE HIGH HEAT INDEX VALUES...SEE
THE LATEST HEAT ADVISORY STATEMENT.

.DISCUSSION...
CAPES WILL INCREASE TO 2000 TO 2500 THIS AFTERNOON WITH LIFTED
INDEX VALUES OF -2 TO -4. THIS WILL RESULT IN ISOLATED TO
SCATTERED THUNDERSTORMS...HOWEVER WITH THE UPPER LEVELS
REMAINING WARM...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE
CONVECTION WILL DECREASE AFTER SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 22, 6:07 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT THU JUL 22 2010

GAZ058-071-222230-
607 PM EDT THU JUL 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN MONROE AND
SOUTHEASTERN BUTTS COUNTIES UNTIL 630 PM EDT...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLOVILLA...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

STRONG WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND AFFECT SOME
POWER LINES.

19
Special weather statement, Jul 22, 6:17 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT THU JUL 22 2010

GAZ055>057-070-222245-
617 PM EDT THU JUL 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN NORTHERN
LAMAR...EASTERN SPALDING...WESTERN HENRY AND SOUTHERN CLAYTON
COUNTIES UNTIL 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL SMALL...YET STRONG THUNDERSTORMS IN THE LISTED COUNTIES.
STRONG THUNDERSTORMS WERE LOCATED NEAR HAMPTON...GRIFFIN...AND
CHAPPEL MILL IN NORTHERN LAMAR COUNTY.

EACH OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF WIND
GUSTS OF 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19
Special weather statement, Jul 22, 6:32 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT THU JUL 22 2010

GAZ059-071-072-222300-
632 PM EDT THU JUL 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN NORTHWEST
JONES...NORTHEAST MONROE AND SOUTHWEST JASPER COUNTIES UNTIL 700 PM
EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG THE JASPER...MONROE COUNTY
LINE...NEAR BERNER...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

STRONG WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND AFFECT SOME
POWER LINES.

19
Special weather statement, Jul 22, 6:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT THU JUL 22 2010

GAZ059-071-072-222300-
633 PM EDT THU JUL 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN NORTHWEST JONES...NORTHEAST MONROE AND
SOUTHWEST JASPER COUNTIES UNTIL 700 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG THE JASPER...MONROE COUNTY
LINE...NEAR BERNER...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

STRONG WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND AFFECT SOME
POWER LINES.

19
Special weather statement, Jul 22, 6:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT THU JUL 22 2010

GAZ012-013-222315-
638 PM EDT THU JUL 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WESTERN PICKENS
AND EASTERN GORDON COUNTIES UNTIL 715 PM EDT...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG THE GORDON...PICKENS COUNTY LINE FROM
JUST EAST OF OAKMAN TO JUST EAST OF RANGER...MOVING SOUTH AT 10 MPH.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

STRONG WIND GUSTS MAY BLOW DOWN SMALL OR WEAK TREES AND AFFECT SOME
POWER LINES.

19
Special weather statement, Jul 22, 6:54 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT THU JUL 22 2010

GAZ056-057-222330-
654 PM EDT THU JUL 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN SPALDING AND
HENRY COUNTIES UNTIL 730 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHERN HENRY AND NORTHERN
SPALDING COUNTIES BETWEEN HAMPTON AND LUELLA...MOVING SOUTH AT 5
MPH. ANOTHER STRONG STORM WAS LOCATED IN NORTHEAST HENRY
COUNTY...JUST WEST OF KELLEYTOWN.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SPALDING
AND HENRY COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE SUNNY SIDE...FLIPPEN...LUELLA...LOCUST
GROVE...HAMPTON...LOVEJOY...TOWALAGA...BIRDIE AND WALKER MILL.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
THUNDERSTORMS. RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY
FROM ELECTRICAL APPLIANCES...DOORS...AND WINDOWS UNTIL THE STORMS
HAVE PASSED.  TELEPHONES SHOULD BE USED ONLY IN AN EMERGENCY.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:22 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens38 min
Jul 21, 9:32 PM EDTSevere Thunderstorm WarningFFCWashington43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.